Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hello I need you guy's help on this. So before you continue look at the picture. I had acne for around 10 years and now that its reached it's 10th year im happy to say that my acne is slowly going away. However ever since 3 years ago. I have been getting these WHITEHEADS back and forth only around my mouth and along the foldings on my nose. ON some days i would gets as much as 30 around my mouth. I did alot of research and made changes to my diet to stop eating dairy, cutting back on greasy food, switching all my bathing supplies and face wash  to Sulfate free and yet the nothing has changed. These whiteheads comes quickly but also leaves -> pops quickly and it doesn't stop. Its clears away for a few weeks but then it always comes back and it bothers me for a good 1 or 2 weeks and goes away. I've been in this cycle for 3 YEARS. Its really annoying and DISGUSTING. Do you guys know what this might be? And if you know how to treat it. Ill thank you forever

20190708_110252.jpg

Share this post


Link to post
Share on other sites

This is most likely gram negative bacterial acne. It could be fungal acne, but from the look of it it is most likely gram negative bacterial acne - you have the classic signs of gram negative bacterial acne.

Fungal acne is caused by taking antibiotics and some othe meds. Gram negative bacterial acne is caused by taking the "cycline" antibiotics or clindamycin.

Can you advise me of the following - I can then provide information that will control your condition.

Have you taken antibiotics (or used topical antibiotics on you face) in the last few years ? If so, which ones ?

Do you have one or more of the following - dandruff, a white tongue, toenail fungus, sinus problems, gut problems, flaking skin, red, itchy or painful rashes, unexplained tiredness or headaches or "brain fog" ?

I look forward to hearing back from you.

 

Share this post


Link to post
Share on other sites

Marquiso

You probably have gram negative bacterial acne or possibly fungal acne. The condition needs to be treated correctly. Treating these conditions as ordinary acne will make them WORSE.

Get back to me for further information, if you wish.

Share this post


Link to post
Share on other sites

Aussie scientist 

Thank you for the reply! So I cant relate to any of the followings you listed. However, 1 year ago I do remember taking tetracycline for a month. I was prescribed tetracycline from my doctor to treat the very problem that i mentioned (whitehead around the mouth) 

Share this post


Link to post
Share on other sites

449629

Thanks for your reply. You very likely have gram negative bacterial acne (sometimes called gram negative follicultis), not fungal acne, and certainly not ordinary acne.

Gram negative fungal acne is CAUSEDby taking tetracycline, because tetracycline kills gram positive bacteria which allows the gram negative bacteria to proliferate and cause the type of acne that you have. You may have started with ordinary acne an then it became gram negative acne when you took the tetracycline.

The gram negative bacteria live in one's nose, which is why you have acne in the places where you do.

Polymixin, which is sold as neosporin or polysporin cream or ointment, will control SOME types of gram negative bacterial acne but not all types. You should be able to buy polymixin cream/ointment without a prescription (depending on which country you are in), so buy some of that if you can get it, and apply it to the areas with acne. Also put a little bit in the lower part of your nose with a q tip/cotton bud.

Do NOT put the polymixin cream right up your nose - you don't want it going down into your lungs.

Always wash you hands after blowing or touching your nose.

Let me know how you go with the polymixin cream. Depending on which country you are in, I can provide information about other creams/ointments which will control the gra negative bacterial acne, if the polymixin does not control it.

Do NOT use treatments for ordinary acne, as these will make the "acne" worse.

And do NOT take antibiotics - you may ultimately need to take an antibiotic that is targeted for gram negative bacteria, but try topical treatments first. Topical treatments are safe, but oral antibiotics are very dangerous.

All oral antibiotics are VERY dangerous, and they should only if taken if one has a life threatening bacterial infection, and the correct antibiotic for the infection must be taken - otherwise the infection will get worse.

Let me know how you go with the polysporin cream/ointment. And let me know which country you are in.

Share this post


Link to post
Share on other sites

Wow This is enlightening! Yes I'm starting to recall the time when I started getting these whiteheads ( gram negative follicultis ) and it was after my first dermatologist visit. Although I am not completely sure what he prescribed me, i'm pretty sure It was some kind of antibiotic to treat my normal high school acne. Ever since then I started developing these ( so sad ) BTW I live in USA California. Also Is there a way to treat this and bring back the gram positive bacteria with the foods that I eat ? and does this have an relations with leaky gut ? Thank you so much for your replies, its unbelievably helpful to me !  

Share this post


Link to post
Share on other sites

4496

It all comes together !!

You don't necesarily want to bring back the gram positive bacteria on your skin as some of these cause ordinary acne BUT yes, do take PRObiotics. They will help restore your gut health.

I think leaky gut is partly a myth (not entirely) BUT gut problems from taking antibiotics are TOTALLY TRUE and very common.

Do you have gut problems ?

You can buy Polysporin in the US without a prescription. See if applying that helps control the acne. If it does not, then there are ways of safely treating the gram negative bacteria that Polysporin will not control.

Hopefully, the Polysporin will fix your acne problems...

Share this post


Link to post
Share on other sites
Posted (edited)

@Aussie Scientist

Is it this ? https://www.walgreens.com/store/c/polysporin-first-aid-antibiotic-ointment/ID=prod352399-product But isnt this for minor cuts and scrapes ? and how should I apply this ? dot it on the whitehead ? Thank you! Oh btw I read that doctors prescribe isotretinoin to treat gram negative follicultis , whats ur take on that ? isotretinoin is accutane right ? 

Edited by 449629_1443952361
just

Share this post


Link to post
Share on other sites

4496

Yes, doctors do prescribe isotretinoin to treat gram negative follicultis, and yes tretinoin is accutane. However, I would ONLY use oral accutane as a last resort, because it is dangerous, because it can (possibly) cause fungal acne and because it will not usually control gram negative bacteria acne in the long term.

Polysporin is the correct topical ointment to use. Polysporin contains polymixin which kills SOME gram negtive bacteria (not all species, though). One should ALWAYS use a topical treatment BEFORE using an oral treatment and ONLY use oral treatments as a last resort, because topical treatments are safe and oral treatments are dangerous.

If the Polysporin does not control your condition, then there are other topical alternatives......

Share this post


Link to post
Share on other sites
On 7/9/2019 at 4:16 PM, Aussie Scientist said:

Marquiso

You probably have gram negative bacterial acne or possibly fungal acne. The condition needs to be treated correctly. Treating these conditions as ordinary acne will make them WORSE.

Get back to me for further information, if you wish.

hello can you help my case out ? thank you  

 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×